MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. CONFIANZA PRO 12; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. CONFIANZA PRO 12; PTCA GUIDE WIRE
Model Number AGH143391
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: 3003780911.A confianza pro 12 was returned for investigation.The tip segment of the returned confianza pro 12 was found deformed in a hook-like shape.The guide wire was found fractured at approximately 187mm distal to the proximal solder that was originally located at 200mm from the wire tip for the purpose of fixing the outer coil onto the core wire.Microscopic observation of the fracture end of the outer coil found that the coil pitch was widened distal to the mid solder that was originally located at 15mm from the wire tip, and the outer coil was found fractured together with the core wire at approximately 2mm distal to the mid solder.Observation by scanning electron microscope (sem) of each fracture surface found that the fracture end of the core wire was twisted and had a relatively flat fracture surface, indicating that the core wire fracture was attributed to torsion.The fracture end of the outer coil was found that the fracture end of the outer coil was twisted, necked, and had a relatively flat fracture surface, indicating that the outer coil fracture was attributed to torsion and tension.Measurement of the returned guide wire suggested that the core wire was fractured together with the outer coil at approximately 13mm from the wire tip.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and the investigation outcome, it was presumed that torsion generated with torquing manipulation might have been locally accumulated on the tip of the confianza pro 12 while the wire tip was caught in the severely occluded lesion, fracturing the core wire.As further tension generated with removal of the guide wire was applied, the outer coil was stretched and fractured.It was concluded that this event was not attributed to product quality.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.When torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720 degrees) in the same direction.[malfunction and adverse effects] separation of the guide wire.
 
Event or Problem Description
User facility voluntary medwatch report (mdr report #: mw5145569) was received via the us distributor on september 27, 2023.It was reported that a legally blind and wheelchair-bound patient who had a history of diabetes mellitus, hypertension, and peripheral artery disease underwent angiography and percutaneous peripheral intervention (ppi).Angiogram revealed severe stenosis in the left popliteal artery.All of the three tibial vessels were occluded on the left posterior tibial artery.The proximal left anterior tibial artery was patent, while occlusion was observed in the proximal pouch.In spite of attempts to cross the anterior tibial artery with an asahi confianza pro 12 guide wire, it could be advanced as far as the distal segment of the lesion.At this point, the physician determined to preserve the posterior tibial artery for future use as a bypass graft.An unspecified 3mm x 120mm balloon was dilated for insufficient 2 minutes or more to perform balloon angioplasty to the proximal segment of the anterior tibial artery and the overall popliteal artery, which improved the blood flow in the tibial artery.The distal segment of the confianza pro 12 was found fractured and left in the patient anatomy after removal from the distal segment of the popliteal artery.The physician concluded that the site where the guide wire got fractured would not cause any harms to the patient and determined to leave the fragment in situ.As angiogram revealed that the occlusions in the popliteal artery and the proximal anterior tibial artery were resolved, and the blood flow was significantly improved by way of a wide range of collateral channels that had been developed to provide blood flow to the foot, the procedure was terminated.
 
Additional Manufacturer Narrative
**udi related data quality updates only** as we received an email, time-stamped saturday, july 6, 2024 2:09 am at our end from (b)(6), mdr data systems team.To inform us of the discrepancies between the device identification fields of the electronic equivalent of the fda form 3500a.That we had submitted compared to the information included for the corresponding fields in the gudid.After comparing, the information in the previous submitted mdr with that in the corresponding fields in the gudid.We determined, to submit this supplemental report.The changes we intend to make are as follows: d3: manufacturer name, city and state: from asahi intecc co., ltd.To asahi intecc co., ltd.D4: model #: from no entry to agh143391.Catalog #: from agh143391 to no entry.G1: contact office: from asahi intecc co., ltd.To asahi intecc co., ltd.H4: device manufacture date: from 04-3-2023 to no entry.

Brand Name
CONFIANZA PRO 12
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
lei sun
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key18000163
Report Number3003775027-2023-00100
Device Sequence Number7537786
Product Code DQX
UDI-Device Identifier04547327058162
UDI-Public(01)04547327058162(17)260228(10)230227A231
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171933
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberAGH143391
Device Catalogue NumberAGH143391
Device Lot Number230227A231
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexUnknown
Patient Weight52 KG